Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach pain after having I pill?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Mon, 11 Aug 2014 in Women's Health
Question: I and my wife had intercourse and she took ipill after 1 and half days. She started having stomach pain after one day from the time she took the pill. She is having it from past 2 days and she is not having any bleeding. So did the ipill work or how many days will she have the pain and is it a normal side effect of ipill?
doctor
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:
NORMAL SIDE EFFECT OF I PILL, DONT WORRY

Detailed Answer:
Hello
Thanks for writing to us wit your health concern.
Mild pain and cramps are to be expected after taking the I pill.
Bleeding is not always necessary, only some women bleed in response to hormone withdrawal after taking the I pill.
When was her last menstrual period.
If she had not ovulated already, and if the pill was taken within 72 hours of unprotected sex, it will work in more than 80 % of cases.
She might experience some bleeding in a few days.
Her next period might be preponed or postponed too by a few days.
All said and done, just take a pregnancy test 3 weeks after unprotected sex.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 2 hours later
Thanks Doctor, her menstrual date is 2nd week of every months and she is getting lower abdominal pain while passing urine.
doctor
Answered by Dr. Aarti Abraham 5 hours later
Brief Answer:
WHEN DID SHE TAKE THE I PILL

Detailed Answer:
When did she take the I pill ?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 2 hours later
Her menstrual date is 2nd week of every months and we had intercourse on 18th July and 19th July evening she took I Pill. And abdominal pain started on 20th July afternoon. 3 days have already passed still she is suffering from pain. She is 25 years old.
doctor
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:
CAN USE PAINKILLER

Detailed Answer:
It is most probably a side effect the pill.
Also, it could be her approaching periods.
She can take a painkiller such as Brufen for the pain.
Also a hot water bottle to bed.
Take care, there is nothing to worry.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.